Asia Forums

Start a new topic Change Forum
Advanced search

hotel Paradise Island in Bentota, Sri Lanka toxic hepatitis.

Jump to last reply

I would like to share what I lived further to an Ayurveda cure at the hotel Paradise Island in Bentota, Sri Lanka, in order to prevent everybody accepting certain ayurvedic drugs causing toxic hepatitis.
At the time of departure, the ayurvedic doctor declared that my three dosha were perfectly balanced, that my blood pressure was also perfect and that health was very good. He recommended to continue taking some pills containing a plant called Ekaveriya which he gave me throughout the cure to reduce my blood pressure. He sold to me a sufficient quantity for approximately two months for a very moderate amount (approximately 12 USD). He told me again that this drug did not have any side-effect.
Two weeks after my ayurvedic cure in Paradise Island, I had the first symptoms of what proved to be a “non viral hepatitis”. (Known also as toxic hepatitis, not to confuse with hepatitis’s followed by a letter which comes from a virus and which is contagious). I had never had any problem of liver before. The abdominal giddiness’s, nauseas and pains were rather violent and started to decrease only three weeks later. Although in strong regression, they did not completely disappear today, three months later.
Since the beginning I considered that the fact that this hepatitis occurs just after the cure of Ayur Veda at the hotel Paradise Island in Bentota was a curious coincidence. I lately made a search on Internet about the drug which had been given to me (I did not take any other medicine)
The ayurvedic doctor had given to me the name of the active substance “Ekaveriya” what enabled me to make Internet search. The botanical name is “Rauwolfia serpentina”. This substance may be used to prevent hypertension.
It appears that the molecule responsible for my problems is the reserpine. This molecule present in the roots of Rauwolfia serpentina is used for its properties anti-hypertension and against cholesterol. The reserpine increases the transport of cholesterol in the liver, therefore drops its concentration in blood.
However this substance cause damage at liver. Cholesterol is not eliminated any more by the liver, this may involves a hepatic syndrome.
By continuing my Internet searches I also understood that the active substance contained in the drug had been studied in order to develop a drug to prevent hypertension, but the project was dropped because of the damage caused with the liver which can lead to hepatitis.
I advise any participant in a cure of ayurveda to be careful and not accept easily the drugs given to him

11 Replies |Back to top

| Add a Reply

Sign in to comment.

Recent Activity

View all Asia activity »
  1. 1 How safe is it for US Citizens in Hat Yai and Violence in Southern Thailand
  2. 2 Xian - Make your own warriors?
  3. 3 Bangkok/Phuket hotel and suggestions to do?
  4. 4 Trip Report RHKKMKs---Just to be copy cats
  5. 5 Trip Report Japan and Hong Kong, September 2014
  6. 6 Kashmir today
  7. 7 Trip Report Vietnam Trip Report: March 2014
  8. 8 Overnight trek to Mine Thauk Village?
  9. 9 Yikes! How to get a Visa to India??
  10. 10 Vietnam - In Search of Accessible Nature
  11. 11 Elephants and Tigers (no bears), oh my.
  12. 12 Heading to Koh Lipe, missing the boat. So need to spend the night.
  13. 13 Obtaining Multiple-entry China Visa for American in Hong Kong
  14. 14 Trip Report Alleppey Backwater Cruise at Kerala
  15. 15 Beijing Air Quality Forecast
  16. 16 Luang Prabang Waterfall
  17. 17 Asia July 2015 for 2 weeks
  18. 18 Trip Report Sikkim, Darjeeling and Kolkata: an Unusual First Trip to India
  19. 19 Vietnam Visa on Arrival - Help
  20. 20 Triple Room in Singapore
  21. 21 Trip Report A trip to Mahabaleshwar (India)
  22. 22 What I like about Mumbai
  23. 23 Favorite hotel in X'ian?
  24. 24 GPS points for Mustang - Naar Phu, Saribung pass, Saribung peak
  25. 25 11D Family 4 Adults 3 kids age 1, 4, 6 Taiwan trip need advice on itinerary
View next 25 » Back to the top